Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having prolonged menstrual bleeding. Ultrasound, biopsy done. Had fibroids. Could it be due to fibroids?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Yes, i had a uterine biosopy today and i'm having a ultrasound done on Tues. I'm 45 and have had prolonged menstrual bleeding for over 2weeks and that's why my doctor did the biopsy. She's a new doctor (first time seeing her) but i did forget to tell her that i had fibroids when i was younger as well. Could you just tell me if you think it could be a fibroid as opposed to uterine cancer cause what information i"ve researched i seem to have all the symptoms of that. Please let me know your opinion if possible cause i"m awreck and don't know how i"m gonna make it until nextweek when i"m supposed to get the results. Thanks.
Posted Fri, 3 May 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 39 minutes later
Thanks for posting your query.
You are having heavy and prolonged vaginal bleeding,a menstrual disorder called Menorrhagia.
There are many cause for having such heavy bleeding commonest being:-
-Female hormone imbalance,
-Uterine fibroids,
-Disorders of the uterine lining,
-Uterine,ovarian or cervical cancer,
-Endometrial hyperplasia,
-Dysfunctional uterine bleeding, to name a few.
In your case it is more likely that the bleeding is due to Ovarian cyst,fibroids and endometrial hyperplasia(increased thickness of endometrial lining).
The investigations you are going through are necessary for proper diagnosis and a specific treatment.
The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of iron deficiency anemia.

Your OB-GYN will initiate the proper therapy after the necessary investigations.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor